Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Subgroups of finite soluble groups inducing
the same permutation character


Author: Norberto Gavioli
Journal: Trans. Amer. Math. Soc. 349 (1997), 2969-2980
MSC (1991): Primary {20C99, 20D10}
DOI: https://doi.org/10.1090/S0002-9947-97-01696-6
MathSciNet review: 1370642
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper there are found necessary and sufficient conditions that a pair of solvable finite groups, say $G$ and $K$, must satisfy for the existence of a solvable finite group $L$ containing two isomorphic copies of $G$ and $H$ inducing the same permutation character. Also a construction of $L$ is given as an iterated wreath product, with respect to their actions on their natural modules, of finite one-dimensional affine groups.


References [Enhancements On Off] (What's this?)

  • 1. A. Caranti, N. Gavioli, S. Mattarei, Subgroups of finite $p$-groups inducing the same permutation character, Comm. Algebra 22 (1994), 877-895. MR 94k:20033
  • 2. C. Curtis, I. Reiner, Representation theory of finite groups and associative algebras, Interscience, 1962. MR 26:2519
  • 3. W. Feit, Some consequences of the classification of finite simple groups, Proceedings, Symposia in Pure Mathematics 37 (1980). MR 82c:20019
  • 4. R. M. Guralnick, Subgroups inducing the same permutation representation I, J. Algebra 81 (1983), 312-319. MR 84j:20010
  • 5. B. Huppert, Endliche Gruppen I, Springer-Verlag, Berlin, 1967. MR 37:302
  • 6. L. Kaloujnine, M. Krasner, Produit complet des groupes de permutations et le problème d'extension des groupes III, Acta Sci. Math. Szeged 14 (1951), 69-82. MR 14:242d
  • 7. F. Leinen, Chief series and right regular representation of finite $p$-groups, J. Austral. Math. Soc. 44 (1988), 225-232. MR 88m:20040
  • 8. R. Perlis, On the equation $\zeta _{K}(s)=\zeta _{K'}(s)$, J. Number Theory 9 (1977), 342-360. MR 56:5503
  • 9. T. Sunada, Riemannian coverings and isospectral manifolds, Ann. Math. 121 (1985), 169-186. MR 86h:58141

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): {20C99, 20D10}

Retrieve articles in all journals with MSC (1991): {20C99, 20D10}


Additional Information

Norberto Gavioli
Affiliation: Dipartimento di Matematica Pura ed Applicata, Università de L’Aquila, via Vetoio, I-67010 Coppito (AQ), Italy
Email: gavioli@univaq.it

DOI: https://doi.org/10.1090/S0002-9947-97-01696-6
Keywords: Permutation character of finite groups, finite solvable groups
Received by editor(s): October 7, 1994
Received by editor(s) in revised form: January 4, 1996
Additional Notes: Work partially supported by M.U.R.S.T
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society